Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Have excess sweating in underarms, hands and legs. How to reduce this?

User rating for this question
Very Good
Answered by

Practicing since : 2000
Answered : 365 Questions
HI ,
I sweet a lot in underarms,hands and legs.What can be done to reduce it.And also i have searched it in google and i got to knw that a cream by name DRYSOL will help in reducing it.
Shall i use the above medicine or what?
Posted Sat, 11 May 2013 in Skin Hair and Nails
Answered by Dr. Neera Kataria 20 hours later

Welcome to XXXXXXX forum

As you have mentioned you have excess sweating or localised hyperhidrosis, you need to be clear that it is not due to any illness, it is just excess of sweating. So keep up your self esteem.

There are two ways to control it, temporary and permanent.

Temporary measures includes :

Anti-perspirant solution containing aluminium chloride like Aldry lotion, Drysol which you may apply,
Oral medicines like Ditropan (anti cholinergic)
Iontophoresis - Micro current is used to control sweat, initially daily , then slowly decreased to weekly, fortnightly and finally monthly. This is most promising method which can be done by yourself at home.
Injections of Botox which need to be repeated every 4-5 months . This is costly method

Permanent measures include surgery in the form of endoscopic thoracic sympethectomy or surgically removing some of the sweat glands.

You may choose from the above mentioned options.

Drysol is aluminium chloride hexahydrate, apply it daily at night on the affected areas after drying them completely. It may stain clothing and bed linen.

Hope this helps you

Feel free to ask me any doubts

All the best

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor